MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139402
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro which had excessive charring.After a successfully completed pulmonary vein isolation (pvi) procedure without any patient consequences, the physician pulled out the qdot and noticed charring on the catheter tip.There was no patient consequence.Char is a physical phenomenon of radiofrequency ablation and can be a normal result of the ablation process.The presence of char does not by itself represent a serious injury, nor is it necessarily the result of a device malfunction.As such, char is not mdr reportable.On 9-jul-2025, additional information was received indicating there were no error messages.No issues related to temperature or flow.The patient was anticoagulated above 300, it was maintained during the case.Heparinized normal saline was used.Correct catheter settings were selected on the ngen generator.The patient has not exhibited any neurological symptoms since the procedure was completed.The physician reported the charring was considered not to be excessive, however, the doctor considers the risk to the patient to be potentially increased.Based on this new physician¿s opinion, the event was reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number 31562046l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 30-sep-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro which had excessive charring.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, microscopic examination, irrigation, temperature, and impedance test of the returned device were performed following j&j procedures.Visual inspection revealed char residues were observed at the bottom of the dome in the transition between the dome and the first ring.Then a microscopic examination was performed and the irrigation holes were clean, no foreign material was identified.A temperature and impedance test was performed, and no issues were observed.Finally, an irrigation test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were found.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The char issue reported by the customer was confirmed.The potential cause of the issue cannot be established.The instructions for use (ifu) contain the following information: monitor the catheter tip temperature response throughout the procedure to ensure adequate irrigation.If temperature increases very rapidly during rf application, power delivery should be interrupted.The irrigation system must be rechecked prior to restarting rf application.Note: the displayed temperature represents the temperature of the electrode only, not the temperature of the tissue.In the event of a generator cutoff (impedance or temperature), the catheter must be withdrawn and the tip electrode inspected for coagulum before rf energy is reapplied.To remove any coagulum, if present, a sterile gauze pad dampened with sterile saline may be used to gently wipe the tip section clean.Do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.Prior to reinsertion, flush the tip to ensure that the irrigation holes are not plugged.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22723134
Report Number2029046-2025-02580
Device Sequence Number12834183
Product Code OAE
UDI-Device Identifier10846835017076
UDI-Public(01)10846835017076(11)250215(17)280214(10)31562046L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139402
Device Lot Number31562046L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer09/30/2025
10/03/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date10/02/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NGEN PUMP, EU CONFIGURATION; NGEN RF GENERATOR
Patient SexUnknown